Texas, 2006

Flash Flood in Texas, June 24, 2006

June 24, 2006 · NWS EWX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 24, 5:51 AM CST, 39 minutes earlier.

Area forecast discussion, Jun 24, 5:51 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
651 AM CDT SAT JUN 24 2006

.AVIATION...
A WEAK FRONTAL BOUNDARY AND A MOIST UNSTABLE AIRMASS WILL AID IN
THE DEVELOPMENT OF SCT SLOW MOVING SHRA/TSRA ACROSS S CENTRAL TX
AND THE HILL COUNTRY THRU 18Z AND BEYOND. PATCHY MVFR CIGS BEFORE
15Z BECOMING VFR...EXCEPT IFR CIGS AND VSBYS LIKELY IN THE SCT
SHRA/TSRA.

&&

.PREV DISCUSSION... (ISSUED 628 AM CDT SAT JUN 24 2006)

UPDATE...
QUICK UPDATE TO INCREASE NEAR TERM POP AND ASSOCIATED GRIDS TO REFLECT
CURRENT TRENDS.

PREV DISCUSSION... (ISSUED 429 AM CDT SAT JUN 24 2006)

DISCUSSION...
MOISTURE AXIS DRAPED ACROSS CENTRAL TEXAS CONTINUES TO PRODUCE CONVECTIVE
ACTIVITY THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS ARE QUITE
PERSISTENT IN DEVELOPING OVER THE EDWARDS PLATEAU AND ACROSS THE NORTHERN
COUNTIES OF THE CWA. DUE TO THEIR SLOW MOVEMENT, SOME OF THESE STORMS
COULD DROP LOCALLY HEAVY RAIN BEFORE DISSIPATING AND/OR MOVING OUT OF
THE CWA, BUT ANY FURTHER ISSUES WILL BE LIMITED TO URBAN AREAS AND SMALL
CREEKS MOST PRONE TO FLASH FLOODING. UNFORTUNATELY, WIDESPREAD STORM
DEVELOPMENT ACROSS SOUTH CENTRAL TEXAS IS NOT ANTICIPATED, SO OVERALL
QPF WILL BE LIMITED. SOME OF THE CONVECTIVE ACTIVITY WILL CONTINUE THROUGH
THIS AFTERNOON AND EVENING AS THE MOISTURE AXIS SLOWLY PROGRESSES SOUTHEASTWARD,
BUT POPS WILL REMAIN LOW-END CHC AS INSTABILITY WILL LACK A FOCUS TO
BE ABLE TO PRODUCE BETTER ORGANIZED CONVECTION.

AFTER THIS FEATURE CLEARS THE REGION, DRIER AND COOLER AIR IS EXPECTED
THROUGH THE MIDDLE OF NEXT WEEK. THE MOST NOTICEABLE DIFFERENCE WILL
BE IN THE MORNINGS, WITH OVERNIGHT LOWS RETURNING TO THE LOWER TO MID
60S (WHICH IS 5 TO 10 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR).
AFTERNOON TEMPS WILL ONLY BE SLIGHTLY BELOW TO NEAR NORMAL, BUT LOW
DEWPOINTS WILL HELP KEEP THE APPARENT TEMPERATURE COMFORTABLE FOR THIS
TIME OF YEAR. A GRADUAL WARMING TREND WILL BRING THE RETURN OF NORMAL
LATE JUNE TEMPERATURES BY THE END OF THE WEEK.

EWX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/01
Hazardous weather outlook, Jun 24, 4:02 AM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
502 AM CDT SAT JUN 24 2006

TXZ171>173-183>194-202>209-217>225-228-251015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
502 AM CDT SAT JUN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE HILL
COUNTRY AND SOUTH CENTRAL TEXAS COULD PRODUCE LOCALLY HEAVY
RAINFALL AMOUNTS. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Ft Hood radar (KGRK), 77 km away, was scanning. The volume nearest the first event began at 12:31 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Burnet

When
June 24, 6:30 AM CST to 7:30 AM CST
Where
Burnet County, Oakalla
Reported by
LAW ENFORCEMENT
Coordinates
30.788, -98.182 (the zone’s center; the record gives no point)

Thunderstorms that developed near sunrise in northeast Burnet County remained nearly stationary for four hours, producing 1 to 2 inch totals between Okalla and Briggs. Highest amounts were 5 inches near Okalla. FM963 and FM 2657 were closed due to flash flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514222.